Dependence on sedatives and sedatives

Sedatives – an extensive group of drugs that are used to normalize the mental state, reduce emotional stress. Sedatives are made from natural or synthetic raw materials. Sedatives are also called sedatives (from the Latin “sedatio” – sedation). Therefore, the effect of using this group of drugs is also called sedation.

Most often, herbal preparations based on valerian, mint, motherwort are used as sedatives. Such substances do not cause additional effects, for example, drowsiness and can be used by the patient alone. However, in the case of depression or other severe mental disorders, psychoactive substances with more pronounced effects are usually prescribed. The indications for the use of sedatives are extensive. They can be used for mood disorders, various manias, feelings of uncontrollable anxiety, fear, excitement.

In the world around us, a person very often encounters various sources of stress that cause these feelings. Sedatives are also used for acute psychosis, impaired perception of the real world and disorganized behavior.

Most sedatives have a variety of side effects, including sleep disturbance, mood changes, and slow response. Herbal sedatives can be free from side effects. That is why the use of sedatives is only allowed after consulting a doctor.

 

Signs of stress that require sedation

The following signs are distinguished, in the presence of which it is worth thinking about what effective sedatives to take:

  • periodic insomnia and intermittent, unhealthy sleep;
  • a constant feeling of malnutrition or, conversely, a sharp decrease in appetite;
  • lethargy, lethargy, fatigue;
  • sudden, frequent headaches;
  • problems remembering information;
  • irritability for no reason;
  • depressive conditions;
  • loss of interest in the events taking place around;
  • a constant desire to feel sorry for yourself;
  • tearfulness, a feeling of longing;
  • inability to think about something good, the presence of only negative thoughts;
  • difficulties in communication, distrust of people;
  • obsessions and habits;
  • involuntary twitching of the upper eyelid (tic).

A woman’s body is constantly being tested: pregnancy, childbirth, menstruation, childcare – all this affects the nervous system. The performance of the whole organism depends on the health of the nerves. Therefore, women are more likely to take sedatives than men.

 

The mechanism of dependence formation

Dependence on sedatives and sleeping pills develops gradually, from several weeks or months to several years. At first, addiction occurs when the drug in previously taken doses does not have a therapeutic effect. To achieve a therapeutic effect, an additional intake of the drug is required.

As a result, the patient begins to take the medicine in dosages 2-3 or more times higher than the standard recommended doses. The form of admission is also changing. If previously the medicine was taken only before bedtime, then after the formation of addiction and dependence, a person begins to drink pills systematically, repeatedly throughout the day.

Uncontrolled intake of large doses of a potent sleeping pill is hazardous to health and can be fatal.

The development of addiction to benzodiazepines can be recognized by the disturbance of the sleep-wake rhythm: after drinking a sleeping pill before going to bed, a person wakes up at night and falls asleep only after taking another pill. Along with addiction, mental and then physical dependence on the drug develops.

Long-term use of tranquilizers and sleeping pills leads to dependence, characterized by symptoms characteristic of drug addiction:

  • Change in tolerance (stamina)
  • Mental addiction
  • Physical addiction

Addiction to tranquilizers and sleeping pills develops gradually: at first, single doses of drugs are noted.

The first turning point in the development of addiction is the discovery of the euphoric effect of large doses of drugs. At this stage in the development of addiction, the patient develops a preference for the abuse of any drug, a pathological attraction to it appears, and psychological dependence arises.

Tolerance is gradually growing: if initially the effect arose from a dose that was two to three times higher than the therapeutic dose, then at its peak it could increase up to ten times. The form of drug consumption changes: patients switch to a systematic and repeated intake during the day. Outside of intoxication, the patient feels dissatisfaction and anxiety.

After 5-6 months after the onset of abuse, physical dependence on the drug consumed develops. The systematic reception continues to avoid withdrawal symptoms. Patients cease to feel the euphoric effect and can begin to combine the intake of sleeping pills, tranquilizers and alcohol, enhance the effect by drinking warm water …

Complications from the body appear already at the first stage of abuse in the form of toxic hepatitis, fatty liver disease, cirrhosis, myocardial dystrophy, toxic encephalopathy, and damage to the nervous system.

 

Symptoms of a sedative overdose

Let’s consider the main clinical signs of poisoning with sedatives in general. So what happens if you drink a lot of sedatives?

  • Headache and dizziness;
  • Weakness, tiredness, and drowsiness;
  • Heartburn, nausea, and vomiting;
  • Pain and discomfort in the abdomen;
  • A stool disorder (diarrhea);
  • Violation of urination;
  • Allergic skin rashes;
  • Thirst and dry mouth;
  • Impaired coordination of movements;
  • Uncontrolled muscle contractions (cramps);
  • Visual and hearing impairment;
  • Confusion and disorientation in space and time;
  • Delirium and hallucinations;
  • Suppression of cardiac activity and respiration up to their stop.

The severity of negative manifestations depends on the form of the drug and the amount of the drug taken, the age and general health of the person. The tablets take longer to dissolve and enter the bloodstream more slowly than drops or solutions for injections, so the victim’s symptoms of an overdose develop less intensely. And this increases the chances of his salvation. In the older generation, as well as in patients with an extensive list of pathologies, metabolism is most often slowed down, which also reduces the risk of death, provided timely assistance is provided.

 

First aid measures for sedative overdose

If a person is poisoned with sedative pills, having taken a sufficient dose, as shown by the characteristic symptoms, then an ambulance should be called. The doctor will determine the degree of toxemia and decide on the need for hospitalization.

If the victim is calm and conscious, then before the arrival of the doctors, it is necessary to take a number of standard measures, the algorithm of which is similar for any drug poisoning:

  • Drink an aqueous solution of activated carbon
  • give an aqueous solution of activated carbon to drink in order to cleanse the intestines;
  • induce a gag reflex;
  • apply a cold compress to the forehead (if there is a high temperature) instead of antipyretic drugs;
  • if necessary, perform pulmonary cardiac resuscitation;
  • cover with a blanket to warm the patient in case of chills, and soothe;
  • give warm weak tea.

Further treatment will take place in a hospital, if hospitalization is required. The patient will be administered an antidote (depending on the poisonous substance), the gastrointestinal tract will be flushed with a flexible probe, forced diuresis and symptomatic therapy.

 

Treatment

Treatment for sedative abuse

It is recommended to treat dependence on sedatives on an outpatient basis, in a hospital.

The course of drug therapy is determined by the doctor. The patient’s condition is constantly monitored, the appointment of the selected means for providing assistance is adjusted.

Dose reduction

When the patient takes benzodiazepines, which have an effect of medium duration, the dose reduction is carried out for 7 to 10 days.

If drugs with a long-term effect on the body were used in the treatment, the period of dose reduction increases to 2 weeks.

Преимущества лечения в реабилитационном центре MaaVar в Израиле

Индивидуальный подход

Опытный коллектив

Эффективное лечение

Наблюдение и уход 24/7

Экскурсии по Израилю

Уютный
коттедж

Домашняя обстановка

Are you or your loved one in trouble? Leave a message!

YEHOSHAFAT St. 14 (יהושפט) KIRYAT GAT ISRAEL

077-7010717054-6575777

Phones: 077-7010717 077-7020717

Viktor, coordinator: 054-6575777

Michael: 054-7472706

Ramiz: 054-6442088

Ask Us
Настройки для людей с ограниченными возможностями